Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 23, NWS Blacksburg, VA

March 19, 2012Amherst County, Rockbridge County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Mar 19, 2012, 6:59 PM EDT for Amherst County, Rockbridge County, Virginia. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 19, 2012, 6:59 PM EDT (22:59 UTC)
Expired
Mar 19, 2012, 7:45 PM EDT
In force
46 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Amherst County, VA, Rockbridge County, VA

The radar

The Roanoke radar (KFCX), 132 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 19, 7:00 PM EDTHAIL 11 Wsw Marlbrook, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

647 
WUUS51 KRNK 192259
SVRRNK
VAC009-163-192345-
/O.NEW.KRNK.SV.W.0023.120319T2259Z-120319T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
659 PM EDT MON MAR 19 2012

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA
  NORTHERN AMHERST COUNTY IN CENTRAL VIRGINIA

* UNTIL 745 PM EDT.

* AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR FAIRFIELD...OR 10 MILES EAST OF ROCKBRIDGE
  BATHS...AND MOVING SOUTH AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3789 7915 3785 7914 3782 7916 3781 7913
      3778 7907 3776 7906 3772 7906 3771 7903
      3765 7929 3791 7933 3794 7921
TIME...MOT...LOC 2258Z 346DEG 12KT 3784 7925

$$

PW
2 follow-up statements
252 
WWUS51 KRNK 192312
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
712 PM EDT MON MAR 19 2012

VAC009-163-192345-
/O.CON.KRNK.SV.W.0023.000000T0000Z-120319T2345Z/
ROCKBRIDGE VA-AMHERST VA-
712 PM EDT MON MAR 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR EASTERN ROCKBRIDGE AND NORTHERN AMHERST COUNTIES...

AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR ALTO...OR 8 MILES NORTHEAST OF
BUENA VISTA CITY...MOVING SOUTH AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3783 7931 3787 7916 3784 7914 3782 7916
      3781 7913 3778 7907 3776 7906 3772 7906
      3771 7903 3765 7929
TIME...MOT...LOC 2312Z 346DEG 12KT 3779 7924

$$

PW
583 
WWUS51 KRNK 192341
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
741 PM EDT MON MAR 19 2012

VAC009-163-192350-
/O.EXP.KRNK.SV.W.0023.000000T0000Z-120319T2345Z/
ROCKBRIDGE VA-AMHERST VA-
741 PM EDT MON MAR 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ROCKBRIDGE AND
NORTHERN AMHERST COUNTIES EXPIRES AT 745 PM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW 
SEVERE LIMITS...AND IS EXITING THE WARNED REGION. THUS...THE WARNING 
WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3783 7931 3787 7916 3784 7914 3782 7916
      3781 7913 3778 7907 3776 7906 3772 7906
      3771 7903 3765 7929
TIME...MOT...LOC 2340Z 346DEG 12KT 3770 7921

$$

PW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 3:41 PM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, Mar 19, 3:41 PM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
341 PM EDT MON MAR 19 2012

.SYNOPSIS...
THE CIRCULATION BETWEEN HIGH PRESSURE OFF THE ATLANTIC COAST AND LOW
PRESSURE OVER THE WESTERN PORTION OF THE NATION WILL MAINTAIN WELL
ABOVE NORMAL TEMPERATURES OVER THE MID ATLANTIC REGION FOR THE
REST OF THE WEEK ALONG WITH A DAILY THREAT OF SHOWERS AND THUNDERSTORMS
MAINLY OVER THE MOUNTAINS.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 330 PM EDT MONDAY...

SATELLITE PICTURES SHOWED STRATOCUMULUS DEVELOPING ALONG THE BLUE
RIDGE AND IN SOUTHEAST WEST VIRGINIA. THUNDERSTORMS ARE BEGINNING TO
REDEVELOP IN OHIO AND EXPECT THE CLUSTER TO TRACK INTO CENTRAL WEST
VIRGINIA THEN INTO THE FORECAST AREA. TRACK COULD BE IN SIMILAR TO
THE SHOWERS AND THUNDERSTORMS THIS MORNING. SOME SHORT RANGE MODELS
SUGGESTED THAT THUNDERSTORMS WOULD TRACK THROUGH NORTHERN VIRGINIA
BEFORE TURNING SOUTHEAST ACROSS THE FAR EASTERN COUNTIES OF THE
FORECAST AREA.

THE SHORT WAVE IN PENNSYLVANIA WILL DRIFT INTO THE WEAKNESS IN THE
UPPER RIDGE OFF THE VIRGINIA COAST BY WEDNESDAY MORNING. THE SURFACE
LOW REFLECTION ASSOCIATED WITH THE SHORT WAVE WILL BRING INCREASING
SOUTHEAST WINDS INTO THE BLUE RIDGE BY TUESDAY AFTERNOON. THIS WILL
KEEP SURFACE DEW POINTS IN THE 50S AND PROVIDE SOME CONVERGENCE
ALONG THE BLUE RIDGE FOR AFTERNOON SHOWERS AND THUNDERSTORMS. HAVE
RAISED PROBABILITY OF PRECIPITATION IN THE SOUTHERN COUNTY WARNING
AREA FOR TUESDAY AFTERNOON.

HAVE STAYED CLOSE TO A BLEND OF BIAS CORRECTED MET/MAV GUIDANCE FOR
OVERNIGHT LOWS AND HIGHS ON TUESDAY. HAVE ALSO ADDED FOG IN FOR
OVERNIGHT.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
AS OF 254 PM EDT MONDAY...

THE UPPER LEVEL RIDGE AND RECORD HEAT WILL REMAIN TO OUR WEST
THROUGH THE PERIOD. ALONG THE VA/NC COAST...A WEAK UPPER LEVEL LOW
IS EXPECTED TO DEVELOP AND GRADUALLY MOVE SOUTH ALONG THE COAST INTO
THURSDAY. MODELS ARE STRONGER WITH ASSOCIATED SHORT WAVES PIVOTING
AROUND THIS LOW. HIGH PRESSURE IN THE WESTERN ATLANTIC WILL KEEP LOW
LEVEL FLOW EASTERLY TUESDAY NIGHT AND WEDNESDAY. MARINE LAYER FROM
THE ATLANTIC AND EASTERLY FLOW WILL KEEP LOW CLOUDS AND POSSIBLE
LIGHT RAIN DRIZZLE ON EASTERLY SLOPES INTO WEDNESDAY MORNING.
THROUGH THE PERIOD...BOTH THE COASTAL LOW AND HIGH PRESSURE WILL
SINK TO THE SOUTH. SCATTERED RAIN SHOWERS DURING THE AFTERNOON AND
OVERNIGHT SHOULD BE GENERATED MORE FROM THE SHORT WAVES COMING
AROUND THE LOW WEDNESDAY AND THURSDAY. THE MAIN SOURCE OF MOISTURE
FOR THIS LOW WILL COME FROM THE GULF. FOR THIS MOISTURE TO GET INTO
THE AREA...IT MUST TRACK NORTH ALONG THE WESTERN FRINGE OF THE RIDGE
TO OUR WEST...THEN OVER THE TOP AND DOWN THE EAST COAST. DEPENDING
ON WHERE THE UPPER LEVEL LOW IS ON ANY GIVEN DAY...RAIN SHOWERS WILL
BEGIN IN THE NORTHWEST QUADRANT...THEN TRACK SOUTH. 12Z MODELS ARE
IN AGREEMENT WITH THE BEST CHANCE FOR RAIN WEDNESDAY TO BE ALONG THE
VA/NC BORDER. THIS PRECIPITATION WILL FADE WITH LOSE OF HEATING.
THURSDAY AFTERNOON...RAIN FOCUS IS SOUTH OF THE AREA AND INTO THE
CAROLINAS AS THE LOW DRIFTS TO THE SOUTHEAST COAST. AREAL COVERAGE
LOOKS SPOTTY THROUGH THE PERIOD. TIMING AND PLACEMENT OF SHOWERS
STILL UNCERTAIN. WILL KEEP CONFIDENCE LEVEL AROUND 30-40 PERCENT.

RAIN CHANCES COULD BE ENOUGH TO KEEP WEDNESDAY AFTERNOON
TEMPERATURES IN THE LOW TO MID 70S. EASTERLY FLOW WILL ALSO HELP
COOL THE EAST BUT ADD WARMTH TO WESTERN SLOPES. WITH LESS OF A RAIN
THREAT THURSDAY AFTERNOON...TEMPERATURES WILL BACK INTO THE 70S.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 243 PM EDT MONDAY...

THE REGION WILL REMAIN IN A MOIST SLIGHTLY UNSTABLE ATMOSPHERE
THURSDAY AND FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE
POSSIBLE EACH AFTERNOON WITH A BACK DOOR FRONT NEAR WASHINGTON DC
AND PREFRONTAL JET ENERGY COMING ACROSS THE TENNESSEE VALLEY. THE BACK
DOOR FRONT WILL APPROACH THE AREA FRIDAY NIGHT...THEN GETS PUSHED TO
THE NORTH ON SATURDAY. A STRONG CYCLONE THAT HAS BEEN SLOWLY
TRACKING FROM THE SOUTHERN PLAINS EARLY IN THE WEEK...WILL MOVE TO
THE MID WEST SATURDAY MORNING. THE GFS/ECMWF THEN TRACKS THE LOW
SOUTHEAST INTO THE TENNESSEE VALLEY SATURDAY NIGHT AND OVER THE
CAROLINAS ON SUNDAY. PREFRONTAL SHOWERS SHOULD BEGIN TO MOVE INTO
THE WEST SATURDAY THEN OVER THE ENTIRE AREA SATURDAY NIGHT INTO
SUNDAY MORNING. AS SLOW AS THESE SHOWERS WILL BE TO ENTER THE
AREA...THEY WILL ALSO BE SLOW TO EXIT. WITH ABUNDANT MOISTURE AND
SLOW MOVEMENT OF THESE STORM...HEAVY RAIN IS LIKELY WITH A POTENTIAL
FOR WIDESPREAD FLOODING. WILL INCREASE POPS FOR THE WEEKEND BUT
TIMING COULD SHIFT DEPENDING ON THE SPEED OF THE LOW AND ASSOCIATED
COLD FRONT.

TEMPERATURES WILL BE THE WARMEST AHEAD OF THE FRONT ON FRIDAY. WITH
A GOOD CHANCE OF RAIN SATURDAY...TEMPERATURES WILL ONLY RISES INTO
THE MID TO UPPER 60S. NOT MUCH COLD AIR BEHIND THE FRONT...THEREFORE
TEMPERATURES WILL REMAIN ABOVE NORMAL.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
AS OF 150 PM EDT MONDAY...

SCATTERED SHOWERS AND THUNDERSTORMS FROM THE MCS OVERNIGHT HAD
DISSIPATED BY 16Z. THE OUTFLOW FROM THIS ACTIVITY COMBINED WITH
SUBTLE LEE TROFING WILL BE ENOUGH FORCING FOR ISOLATED TO
SCATTERED THUNDERSTORMS TO REDEVLOP THIS AFTERNOON AND CONTINUE
THROUGH THIS EVENING. EXACT LOCATION OF WHERE THE STORMS WILL
DEVELOP IS TRICKY AND CONFIDENCE IS LOW THAT ANY PARTICULAR
AIRPORT WILL BE IMPACTED.

EXPECT FOG TO DEVELOP AGAIN TONIGHT. MODERATE CONFIDENCE OF MVFR
FOG AT ROA/LYH/BCB AND LIFR FOG AT DAN AND LWB. FOG WILL DISSIPATE
SHORTLY AFTER SUNRISE.

AGAIN TUESDAY AFTERNOON EXPECTING SCATTERED SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH THE SHORT WAVE THAT MODELS SHOW OFF
THE VIRGINIA COAST.

LITTLE CHANGE IS EXPECTED OVER THE MID APPALACHIAN AND MID ATLANTIC
REGION INTO FRIDAY...WITH A BLOCKING HIGH OFFSHORE AND LOW
PRESSURE OVER THE PLAINS. A WARM MOIST AIR MASS WILL REMAIN IN PLACE
OVER THE AREA...MAINTAINING A THREAT FOR OCCASIONAL MVFR
RESTRICTIONS...ESPECIALLY DURING THE LATE NIGHT AND EARLY MORNING
HOURS...ALONG WITH A CONTINUED THREAT FOR DIURNALLY DRIVEN
SCATTERED TO WIDELY SCATTERED SHOWERS/THUNDERSTORMS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...AMS
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...AMS/JH
Hazardous weather outlook, Mar 19, 3:50 AM EDT, 15 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
350 AM EDT MON MAR 19 2012

VAZ014-017>020-022>024-033>035-043>047-058-059-WVZ045-200800-
MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-GREENBRIER-
350 AM EDT MON MAR 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS MAY PRODUCE ISOLATED LARGE HAIL AND
LOCALLY STRONG WINDS ESPECIALLY THIS AFTERNOON INTO THE EARLY
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>006-018>020-VAZ007-009>013-015-016-032-WVZ042>044-200800-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-GRAYSON-CARROLL-
PATRICK-MERCER-SUMMERS-MONROE-
350 AM EDT MON MAR 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 19, 6:08 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
608 PM EDT MON MAR 19 2012

VAZ024-192245-
ROCKBRIDGE VA-
608 PM EDT MON MAR 19 2012

...A STRONG THUNDERSTORM WILL AFFECT ROCKBRIDGE COUNTY...

AT 603 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST
OF ROCKBRIDGE BATHS...MOVING SOUTH AT 10 MPH.

THIS STORM WILL PRODUCE SMALL HAIL. VERY HEAVY RAIN WILL FALL FROM
THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR BROWNSBURG AROUND 640 PM AND FAIRFIELD AROUND
645 PM.

LAT...LON 3797 7928 3793 7920 3789 7915 3788 7915
      3783 7930 3802 7937 3802 7936

PW
Special weather statement, Mar 19, 6:39 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
639 PM EDT MON MAR 19 2012

VAZ024-035-192330-
AMHERST VA-ROCKBRIDGE VA-
639 PM EDT MON MAR 19 2012

...A STRONG THUNDERSTORM WILL AFFECT AMHERST AND ROCKBRIDGE
COUNTIES...

AT 637 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES EAST OF
ROCKBRIDGE BATHS...MOVING SOUTH AT 15 MPH.

THIS STORM WILL PRODUCE SMALL HAIL. VERY HEAVY RAIN WILL FALL FROM
THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR VESUVIUS AROUND 645 PM...CORNWALL AROUND 705
PM...ALTO AROUND 720 PM AND ORONOCO AROUND 730 PM.

LAT...LON 3789 7915 3785 7914 3782 7916 3781 7913
      3779 7911 3779 7909 3777 7906 3776 7907
      3771 7928 3790 7933 3794 7921

PW
Special weather statement, Mar 19, 6:49 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
649 PM EDT MON MAR 19 2012

VAZ019-023-192330-
ALLEGHANY VA-BOTETOURT VA-
649 PM EDT MON MAR 19 2012

...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY AND BOTETOURT
COUNTIES...

AT 645 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF CLIFTON FORGE CITY...MOVING SOUTHEAST AT 10 MPH.

THIS STORM COULD PRODUCE SMALL HAIL. VERY HEAVY RAIN WILL FALL FROM
THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR CLIFTON FORGE CITY AROUND 705 PM...IRON GATE
AROUND 715 PM AND GLEN WILTON AROUND 730 PM.

LAT...LON 3776 7970 3771 7987 3788 7993 3789 7983

PW

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 4:08 AM EDTSpecial Weather StatementRNKCity of Buena Vista37 min
Mar 19, 5:31 AM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington29 min
Mar 19, 6:20 AM EDTSpecial Weather StatementRNKAlleghany40 min
Mar 19, 6:47 AM EDTSpecial Weather StatementRNKAlleghany, Bath, City of Covington58 min
Mar 19, 7:32 AM EDTSpecial Weather StatementRNKAlleghany, Bath, City of Covington58 min
Mar 19, 6:08 PM EDTSpecial Weather StatementRNKRockbridge37 min
Mar 19, 6:39 PM EDTSpecial Weather StatementRNKCity of Buena Vista51 min
Mar 19, 6:49 PM EDTSpecial Weather StatementRNKCity of Covington41 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.